Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Convergence and Cauchy structures on lattice ordered groups


Author: Richard N. Ball
Journal: Trans. Amer. Math. Soc. 259 (1980), 357-392
MSC: Primary 06F15; Secondary 54A20
MathSciNet review: 567085
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper employs the machinery of convergence and Cauchy structures in the task of obtaining completion results for lattice ordered groups. §§1 and 2 concern l-convergence and l-Cauchy structures in general. §4 takes up the order convergence structure; the resulting completion is shown to be the Dedekind-MacNeille completion. §5 concerns the polar convergence structure; the corresponding completion has the property of lateral completeness, among others. A simple theory of subset types routinizes the adjoining of suprema in §3. This procedure, nevertheless, is shown to be sufficiently general to prove the existence and uniqueness of both the Dedekind-MacNeille completion in §4 and the lateral completion in §5. A proof of the existence and uniqueness of a proper class of similar completions comes free. The principal new hull obtained by the techniques of adjoining suprema is the type $ \mathcal{Y}$ hull, strictly larger than the lateral completion in general.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 06F15, 54A20

Retrieve articles in all journals with MSC: 06F15, 54A20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1980-0567085-5
PII: S 0002-9947(1980)0567085-5
Article copyright: © Copyright 1980 American Mathematical Society